Alert archive / Maine / Beach Hazards Statements in 2018

Beach Hazards Statement 27, NWS Caribou, ME

August 4, 2018Hancock County, Washington County, Maine

NWS Caribou, ME issued this beach hazards statement at Aug 4, 2018, 3:55 PM EDT for Hancock County, Washington County, Maine. It took effect at Aug 5, 2018, 8:00 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 4, 2018, 3:55 PM EDT (19:55 UTC)
In effect from
Aug 5, 2018, 8:00 AM EDT
Expired
Aug 5, 2018, 8:00 PM EDT
In force
12 hr
Issued by
NWS Caribou, ME

Counties Hancock County, ME, Washington County, ME

The radar

The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2018-08-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2018-08-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
472 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
481 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted.

284 
WHUS41 KCAR 041955
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
355 PM EDT Sat Aug 4 2018

MEZ029-030-050400-
/O.NEW.KCAR.BH.S.0027.180805T1200Z-180806T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
355 PM EDT Sat Aug 4 2018

...BEACH HAZARDS STATEMENT IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

The National Weather Service in Caribou has issued a Beach
Hazards Statement, which is in effect from Sunday morning through
Sunday evening.

* Location...Acadia National Park...Schoodic Point...Lamoine State
  Park...Castine...Roque Bluffs State Park...Quoddy Head State
  Park

* Beach Hazard...The warm air temperatures in the mid 70s may 
  cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the lower to mid 50s.

* Timing...Sunday morning through Sunday afternoon.

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
3 follow-up statements
421 
WHUS41 KCAR 050237
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
1037 PM EDT Sat Aug 4 2018

MEZ029-030-051200-
/O.CON.KCAR.BH.S.0027.180805T1200Z-180806T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
1037 PM EDT Sat Aug 4 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT SUNDAY
THROUGH SUNDAY EVENING...

* Location...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the mid 70s may
  cause people to underestimate the dangers of the cold water
  temperatures which are currently only in the mid 50s.

* Timing...Sunday morning through Sunday afternoon.

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$

Norcross
447 
WHUS41 KCAR 050652
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
252 AM EDT Sun Aug 5 2018

MEZ029-030-060000-
/O.CON.KCAR.BH.S.0027.180805T1200Z-180806T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
252 AM EDT Sun Aug 5 2018

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 8 AM EDT THIS
MORNING THROUGH THIS EVENING...

* Location...Acadia National Park...Schoodic Point...Lamoine 
  State Park...Castine...Roque Bluffs State Park...Quoddy Head 
  State Park

* Beach Hazard...The warm air temperatures in the low to mid 70s 
  may cause people to underestimate the dangers of the cold water 
  temperatures which are currently only in the mid 50s.

* Timing...Today.

* Impacts...Anyone on boats or paddlecraft should use caution 
  and be prepared for immersion. Dress for water temperatures 
  and know how to perform rescues.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Beach Hazards Statement is issued on days when a significant
number of boats and paddlecraft are expected to be out on the
water and when warm air temperatures may cause people to
underestimate the danger of the cold water. Paddle smart from the
start. Always wear your lifejacket. Be aware of wind conditions,
tides and localized currents.

&&

$$
129 
WHUS41 KCAR 060021
CFWCAR

Coastal Hazard Message
National Weather Service Caribou ME
821 PM EDT Sun Aug 5 2018

MEZ029-030-060130-
/O.EXP.KCAR.BH.S.0027.000000T0000Z-180806T0000Z/
Coastal Hancock-Coastal Washington-
Including the cities of Ellsworth, Bar Harbor, Bucksport, 
Castine, Eastport, Machias, and Cherryfield
821 PM EDT Sun Aug 5 2018

...BEACH HAZARDS STATEMENT HAS EXPIRED...


$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Aug 4, 3:55 PM EDT, 0 minutes earlier.

Area forecast discussion, Aug 4, 3:55 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Caribou ME
355 PM EDT Sat Aug 4 2018

.SYNOPSIS...
A shortwave crossing the area will move away to the east tonight. An
upper level ridge will build to our south Sunday into Monday. A weak
wave of low pressure will approach on Tuesday.

&&

.NEAR TERM /THROUGH SUNDAY/...
Line of convection that developed over Downeast this afternoon
has moved into New Brunswick with area of showers in its wake.
Cannot rule out isold thunder late this aftn as convection
continues to mv into area as surface-based CAPEs remain near
1000 J/kg but marginal shear is now into NB per SPC meso-
analysis page.

Showers will be present ovr rmndr of CWA into this evng but wl
be diminishing with loss of heating. Upr lvl cold pool wl rotate
across late tonight with a few isold showers possible acrs the
north. As skies gradually clear and winds become near calm
tonight may see areas of fog dvlp.

Min temps wl dip into the u50s/nr 60F under cldy skies. Upr lvl
ridge builds in drg the day tomorrow with partly-mosunny skies
with temps climbing back into the 80s acrs the area outside of
coastal locations.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY/...
A ridge of high pressure will build to our south Sunday night as low
pressure tracks across far northern Quebec. This will bring a warm
night Sunday night. Some moisture streaming north of the ridge and
well south of the Quebec low may produce a few isolated
thundershowers Sunday evening. This will give way to a partly
cloudy, very warm and humid day on Monday. Some moisture and lower
heights across the north may allow a spotty thundershower over some
northern spots on Monday. Monday night will be another warm and
humid night. Our focus on Tuesday then turns to a shortwave
approaching from the northern Great Lakes. This will bring a mostly
cloudy sky with an increasing chance of showers and embedded
thunderstorms across the north Tuesday, especially into the
afternoon. Downeast will be partly cloudy, very warm and humid with
a chance of showers and thunderstorms, mainly away from the
coast.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
Showers and embedded thunderstorms will be likely Tuesday evening as
low pressure lifting to our north pulls a cold front through. The
low will track away to the northeast on Wednesday allowing clearing
to return as some drier air filters into the area. This will be
followed by a clear, calm and comfortable night Wednesday night as
high pressure crests over the area. Upper level ridging will rebound
on Thursday bringing sunshine and a warm and more humid afternoon. A
cold front may produce thundershowers late Thursday or Thursday
evening followed by a mostly sunny and drier day on Friday as high
pressure builds to our south. The next front will approach late
Saturday or Saturday night bringing another chance of
thundershowers.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
NEAR TERM: IFR expected at southern terminals tonight in marine
low stratus and fog. May see LIFR restrictions at BHB and BGR
before improving to VFR after daybreak. Northern terminals may
see ocnl IFR restriction overnight under gradually clearing
skies and light winds.

SHORT TERM: VFR conditions are expected Sunday night through
Tuesday with the exception of any spotty thundershowers across
the north late Monday and again on Tuesday, and any patchy fog
Downeast. VFR conditions are expected Wednesday into Thursday.

&&

.MARINE...
NEAR TERM: Areas of fog will be present over the waters tonight.
Winds and seas will remain below SCA levels.

SHORT TERM: Winds and seas are expected to be below SCA Sunday
night through Wednesday. Humid air will continue to produce fog
through Tuesday night. Some drier air following a frontal
passage early Wednesday will likely result in improved
visibility on Wednesday.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...None.
MARINE...None.

&&

Near Term...Farrar
Short Term...Bloomer
Long Term...Bloomer
Aviation...Farrar/Bloomer
Marine...Farrar/Bloomer
Hazardous weather outlook, Aug 4, 3:45 AM EDT, 12 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Caribou ME
345 AM EDT Sat Aug 4 2018

MEZ001>003-015>017-029-030-050745-
Northwest Aroostook-Northeast Aroostook-Northern Somerset-
Southern Penobscot-Interior Hancock-Central Washington-
Coastal Hancock-Coastal Washington-
345 AM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for Coastal DownEast Maine, Far
Northern Maine, Interior DownEast Maine and West Central Maine.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

ANZ050>052-050745-
Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM-
Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM-
Intra Coastal Waters from Schoodic Point, ME to Stonington, ME-
345 AM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for Atlantic Coastal Waters.

.DAY ONE...Today and Tonight.

Areas of fog will locally produce very poor visibility at times
through tonight on the waters.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MEZ004>006-010-011-031-032-050745-
Northern Piscataquis-Northern Penobscot-Southeast Aroostook-
Central Piscataquis-Central Penobscot-Southern Piscataquis-
Northern Washington-
345 AM EDT Sat Aug 4 2018

This Hazardous Weather Outlook is for East Central Maine, Eastern
Maine, North Central Maine and Northern Maine.

.DAY ONE...Today and Tonight.

Rainfall of 1 to 2 inches is expected across the region today into
this evening, with locally higher amounts. The heavy rain will cause
ponding of water on roads and will cause smaller streams to rise
significantly. Any culverts that are plugged with debris will likely
fill and could flood.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

CB

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 4, 6:02 AM EDTAreal Flood AdvisoryCARPiscataquis3 hr
Aug 4, 1:47 PM EDTSevere Thunderstorm WarningCARWashington28 min

Nearby

Beach Hazards Statements in Maine, 2018Every beach hazards statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.